'Hangover' from tramadol?!

I only take tramadol when my pain is ridiculously bad because I'm worried about becoming addicted and I react to it. I become very drowsy, unstable on my feet, weak, and generally just spaced out! However the next day, I always feel 'hungover'. I feel dizzy, nauseous and suffer from a foggy head.

Does anyone else get this? Is this normal!?

7 Replies

oldestnewest
  • I've been on tramadol for a couple of months now and found I had the hangover feeling every morning after needing the maximum dose the day before. I've halved the dose and don't suffer so much with it now. But desperately struggling to manage the pain. My husband thought I was being silly because he couldn't understand how a painkiller can cause pain.

  • I get a headache from taking it and then for a few days after. It's the only side effect I get but I hate it. I suppose it's the joys of stronger drugs x

  • YES, i hated that one, really made me ill, the bad thing about it was i used to drive to work with it and don't know i got there!!!! It didn't help much either, you have to take the meds before the pain starts as if it already irritated then its harder to diminish the pain, i used to take ibuprofen before bed as gog my pain every night. I came off all my tablets and tried the Endo diet, where you cut out or have less of wheat, dairy, red meat, sugar, alcohol and caffeine really irritated the endometriosis for me, but different for everyone. I have tried reflexology, reki, and acupuncture, all have help but cost money!!

  • Hi. Yeah this is completely normal. The more you take it, the more your body builds up a tolerance for it. Try not to take it. I take 8 a day. After I recover from surgery I will need to be weaned off it. It's very addictive. If I don't take it, apart from the pain I become very agitated and anxious. Wish I had never been prescribed them!

  • I take half a tramadol and still can't get myself moving the next day at all.

    What is a decent alternative??? Help!!

  • Have you tried CoCodamol (codeine and paracetomol)? You can buy at the chemist in 5mg/500mg or get on prescription in 15mg/500mg or 30mg/500mg. I have found that 2 of the 15mg taken 3 times a day works as well as 50mg Tramadol taken twice a day. For me the CoCodamol does not make me so drowsy nor as "drunk feeling".

    I have Tramadol 100mg Extended Release which are fantastic - take about an hour to kick in but they are gradual unlike the normal which suddenly hit you. Plus as they release over time they don't make the side effects as severe. My problem with the Tramadol is I find it hard to sleep and they affect how I sense time passing.

    When I spoke to medical staff about addiction they told me they are happy that I use the lightest dose possible and top up if needed so I should go ahead and take what I need to get through but that I must take something every day to keep my system fighting pain always. When I finally get to a lap and a confirmed diagnosis and treatment then we can deal with any dependency issues. The nurse said it best "pills not pain now and deal with the rest when you are better" when I tried to answer back she said "take the bloody pills regularly and try to live your life not deal with pain all the time". Gotta love Black Country bluntness; I thought she was going to set pill reminders on my phone for me at one point!

  • That happens to me! I call them Tramadol hangovers. It doesn't effect me massively, but I can definitely feel a bit dizzy, spaced out, headachey the next day if I have had higher doses of it. Have you tried any other painkillers instead? x

You may also like...